Renal failure after placement of an articulating, antibiotic impregnated polymethylmethacrlyate hip spacer

0Citations
Citations of this article
8Readers
Mendeley users who have this article in their library.

Abstract

A 58-year-old male presented with native joint septic arthritis of the hip and osteomyelitis. After treatment with an articulating antibiotic spacer, he developed acute renal failure requiring dialysis. He continued to have elevated serum tobramycin levels exclusively from the antibiotic spacer elution as no intravenous tobramycin was used. Subsequent explantation was required to correct his renal failure. Although renal failure after antibiotic impregnated cement placement is rare, the risk of this potential complication should be considered preoperatively and in the postoperative management of these patients.

Cite

CITATION STYLE

APA

Runner, R. P., Mener, A., & Bradbury, T. L. (2018). Renal failure after placement of an articulating, antibiotic impregnated polymethylmethacrlyate hip spacer. Arthroplasty Today, 4(1), 51–57. https://doi.org/10.1016/j.artd.2017.02.005

Register to see more suggestions

Mendeley helps you to discover research relevant for your work.

Already have an account?

Save time finding and organizing research with Mendeley

Sign up for free